You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Exponential Asymptotics for an Eigenvalue of a Problem Involving Parabolic Cylinder Functions
Neal Brazel, Fiona Lawless and Alastair Wood
Proceedings of the American Mathematical Society
Vol. 114, No. 4 (Apr., 1992), pp. 1025-1032
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2159623
Page Count: 8
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We obtain the leading asymptotic behaviour as ε → 0+ of the exponentially small imaginary part of the "eigenvalue" of the perturbed non-self-adjoint problem comprising y''(x) + (λ + ε x2)y(x) = 0 with a linear homogeneous boundary condition at x = 0 and an "outgoing wave" condition as x → +∞. The problem is a generalization of a model equation for optical tunnelling considered by Paris and Wood . We show that this "eigenvalue" corresponds to a pole in the Titchmarsh-Weyl function m(λ) for the corresponding formally self-adjoint problem with L2(0, ∞) boundary condition.
Proceedings of the American Mathematical Society © 1992 American Mathematical Society